High Blood Pressure/T3

I have always had very low blood pressure, and was quite shocked when I took my B.P. yesterday afternoon to find it had risen to 135/81. I am taking 50 mcg of Liothyronine (T3) and feel reasonably ok apart from general tiredness, that maybe because I am not sleeping very well. My last thyroid bloods were all fine.

Does anyone have an opinion please?

9 Replies

oldestnewest
  • I don't think liothyronine would cause you to have high blood pressure. It has calmed my whole body, heart in particular. I would check your bp several times today and if it remains high, drop dose slightly to see if it makes a difference. In this link too it says thyroid meds help reduce blood pressure. This is an excerpt I read now:

    It is worth drinking a small glass of organic beetroot juice every day. Beetroot has been shown (in trials at St Bartholomews Hospital in London) to reduce blood pressure and cholesterol levels. So, if it is not your thyroid causing your elevated levels, then instead of taking statins (can often have horrid side effects and are not all that great long term) try the beetroot juice and see if this is the answer.

    Thyroid patients: Thyroid medication will help reduce your blood pressure and cholesterol, but if it still remains elevated, try the beetroot juice rather than add more medication in the form of statins. The statins give you more severe aches and pains. Please read this article for more information and also this Mail On Sunday Article about beetroot juice.

    It is one of my superfoods and also helps in the prevention of liver cancer as well as being cleansing to the whole body, (make sure it is organic) and is available from healthfood shops and some supermarkets.

    well-women.com/thyroid-trea...

  • Just wanted to warn people about one side-effect of beetroot juice. If you ever do a stool test to check for blood in your poo, beetroot can cause a false positive. (Some other foods can do the same - see the link.)

    webmd.boots.com/bowel-cance...

    So if you have a test coming up, avoid beetroot for a few days beforehand. How long you avoid it presumably depends on your transit time from mouth to the other end.

  • That's a good reminder.

  • I would hope that they look at more than just the colour!

  • Thanks for the info' Shaws. I have been to see my G.P. this morning with some other ailments alongside profuse sweating. She sent me away with a blood test form. On the way home I had a light bulb moment, this has happened before when I went hyper. It is most odd that I can trot along on 50 mcg T3 quite happily, then suddenly it may be too much. I have dropped down today to 40 mcg to see how that goes and if my B.P. comes down.

    I have heard of the beetroot treatment for high B.P. I would never ever consider statins under any circumstances, thank you for reminding me.

    I have just bought a Nutribullet and will juicing up beetroot alongside other beneficial vegetables and fruits.

    Thanks again for your input.

  • I hope you don't turn red and people get a surprise when they go to the toilet :)

  • Thanks Shaws and Humanbean I was aware that beetroot can exit and change things in the bathroom!!

  • A couple of comments:

    135/81 wound not normally be considered to be 'high', although I appreciate that it may be higher than your normal BP.

    120/80 is often quoted as being the norm.

    Do you measure your BP at home, or only at the GP/hospital?

    BP is typically higher when measured in a medical establishment (white coat syndrome) as you tend to be less relaxed.

    If you are concerned, it's a good idea to have a BP machine at home.

    Then you are in control of the environment and take the measurements under the same conditions, for example, after resting for 5 minutes (sitting or lying down, relaxing).

    You are likely to discover that your home readings will be lower than the GP/hospital readings.

    Of course, the other possibility is that you have caught something that has increased your BP and it may be temporary.

  • Yes I agree yousurname it isn't particularly high but it is for me, I am sometimes below 100. Yes I measure at home. I am not too worried about it now, as I think I may have over-medicated myself and am now hyper and have dropped down, so will see where that takes me. Thank you for responding.

You may also like...